MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 1.8MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 1.8MM FLUTED MATCHSTICK, 15CM; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number MA15-8N-18
Medical Device Problem Codes Material Fragmentation (1261); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during cleaning it was observed that the unknown burr device was stuck in the attachment device and broke off inside the attachment.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention, or prolonged hospitalization.The exact date of the event was not reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Concomitant medical devices and therapy dates: attachment device, (b)(6) 2020.Brand name was unknown.Udi: gtin was unknown.Catalog number, serial number/lot number are unknown.The manufacturing location was unknown.510(k) number was unknown.Device manufacture date was unknown.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device has been returned and is currently pending evaluation.Once the evaluation of the device has been completed, a supplemental medwatch report will be sent accordingly.G4: please note that the brand name, common device name, device product code, unique identifier (udi) and 510k number have been received and have been entered into this supplemental medwatch report.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.H10 additional narrative: the actual device was returned for evaluation.Quality engineering evaluated the cutter device, and the reported condition that the device was broken off and stuck inside the attachment device was confirmed.The device was taken apart and it was noted that some corrosion, and medical debris was in the locking mechanism assembly and was preventing the lock tabs from releasing the cutters which caused the failure.The piece of the cutter was examined using 25x magnification and rechecked on an optical comparator.A full assessment of the device could not be performed due to the condition of the cutter was received.The piece of the cutter was broken off below the laser marking and identification of the cutter and the lot number was not able to be identified and the rest of the cutter was not sent in.The cause for cutter getting stuck was likely due to debris and residue preventing the lock tabs from moving into place.The cause of the medical debris and detergent residue buildup was due to improper cleaning (user error).The assignable root cause of this condition was determined to be traced to maintenance, which is improper maintenance.

Brand Name
1.8MM FLUTED MATCHSTICK, 15CM
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 33410
6107428552
MDR Report Key13662348
Report Number1045834-2022-00270
Device Sequence Number13929839
Product Code HBE
UDI-Device Identifier00845384004608
UDI-Public00845384004608
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K042783
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA15-8N-18
Device Catalogue NumberMA15-8N-18
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Supplement Date Received by Manufacturer03/09/2022
06/03/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/22/2022
06/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown